Alert archive / Pennsylvania / Lakeshore Flood Statements in 2006

Lakeshore Flood Statement 2, NWS Cleveland, OH

October 29, 2006Erie County, Pennsylvania; Ashtabula County, Ohio

NWS Cleveland, OH issued this lakeshore flood statement at Oct 29, 2006, 9:17 AM EST for Erie County, Pennsylvania; Ashtabula County, Ohio. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2006, 9:17 AM EST (14:17 UTC)
Expired
Oct 29, 2006, 12:00 PM EST
In force
3 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KCLE 291417
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
917 AM EST SUN OCT 29 2006

OHZ089-PAZ001-291700-
/O.NEW.KCLE.LS.S.0002.061029T1417Z-061029T1700Z/
ASHTABULA LAKESHORE-NORTHERN ERIE-
917 AM EST SUN OCT 29 2006

...THE THREAT OF BEACH EROSION AND MINOR LAKESHORE FLOODING WILL
CONTINUE TO DIMINISH TODAY...

GUSTY WEST WINDS WILL NOT BE AS STRONG AS LAST NIGHT AND THEY WILL
VERY SLOWLY DECREASE TODAY. AS THIS HAPPENS THE WAVES WILL SLOWLY
SUBSIDE AND THIS WILL LESSEN THE THREAT OF BEACH EROSION AND MINOR
LAKESHORE FLOODING.

$$
KIELTYKA

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lakeshore flood statement went out at Oct 29, 6:33 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Oct 29, 6:33 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
633 AM EST SUN OCT 29 2006

.AVIATION(12Z-12Z)...
LAKE EFFECT SHRA/-SN CONTINUING THIS MORNING ACROSS NE OH/NW
PA...ALTHOUGH THE MAJORITY HAS BEEN SHRA.  EXPECT THIS TO BEGIN TO
DIMINISH AS WE HEAD TOWARD MID DAY/EARLY AFTN.  GUSTY WINDS STILL
ALONG THE EASTERN LAKESHORE BUT HAVE BEEN GRADUALLY COMING DOWN.  SO
FOR THE NEXT 24 FOR THE TAF SITES...VFR WITH AFTN GUSTS BETWEEN
25-35KTS.  MOSTLY SUNNY...EXCEPT FOR SOME CU AND LK CLOUDS YNG/ERI.
HIGH PRESS/RIDGE MOVES IN BY THIS EVENING KNOCKING WINDS DOWN TO 10
KTS OR LESS OVERNIGHT.  SW RETURN FLOW SETS UP BY MON MORNING.

&&

.SHORT TERM (TODAY THROUGH MONDAY NIGHT)
DONT FORGET TO SET CLOCKS BACK AN HOUR. SYNOPTIC MOISTURE DRYING
OUT BUT LAKE EFFECT CLOUDS/SHOWERS STILL DOING PRETTY WELL. 00Z DTX
SOUNDING WAS QUITE UNSTABLE AND ACCOUNTS FOR THE THUNDER WE HAVE
SEEN. FLOW IS FROM ABOUT 280 DEGREES AND PROGGED TO COME AROUND FROM
DUE WEST TODAY SO FETCH BECOMES A BIT MORE FAVORABLE. HOWEVER...
INVERSION PROGGED TO DROP AND RIDGING AND SHEAR WILL EVENTUALLY
INCREASE THIS AFTERNOON SO DESPITE MORE FAVORABLE FETCH DO NOT
EXPECT LAKE EFFECT TO INCREASE MUCH AND BELIEVE THE BEST ACTIVITY
WILL OCCUR THIS MORN. TEMPS MARGINAL FOR SNOW. REPORTS OF SNOW SO
FAR HAVE BEEN LIMITED TO SOME BURSTS IN HEAVIER SHOWERS...THEN SNOW
MELTS AFTER IT LETS UP. WILL BE DIFFICULT TO ACCUMULATE MUCH SNOW IN
ANY ONE SPOT ALTHOUGH WILL HAVE TO WATCH EARLY THIS MORN IF A
WESTERLY BAND SETS UP. DO NOT SEE ANY REASON TO KEEP WINTER WEATHER
ADVISORY AT THIS TIME.

WIND HAS DIMINISHED OVER ALL BUT THE IMMEDIATE LAKESHORE AND EXPECT
THE LAKESHORE TO BE BELOW ADVISORY CRITERIA BY 6 AM ALTHOUGH SOME OF
THE STRONGEST GUSTS WILL BE CLOSE TO ADVISORY CRITERIA THIS MORNING.
WILL JUST MENTION 40 MPH GUSTS IN FORECAST. SOME JET STREAK CLOUDS
BRUSHING SE COUNTIES AT THIS TIME. SHOULD CLEAR OUT AROUND DAYBREAK
OR SOON AFTER. NOT MUCH CUMULUS UPSTREAM YESTERDAY BUT EXPECT A
LITTLE OVER THE HILLS ACROSS NE OH/NW PA TODAY OUTSIDE OF THE LAKE
EFFECT CLOUDS. RETURN FLOW TO DEVELOP QUICKLY TNGT AND MONDAY. WILL
TAKE A WHILE TO DRAG ANY GULF MOISTURE NORTHWARD AND EXPECT PLENTY
OF SUNSHINE MONDAY.

WILL NOT VARY MUCH FROM TEMP GUIDANCE TODAY EXCEPT FOR A COUPLE OF
DEGREES BELOW GUIDANCE IN THE SNOWBELT WHERE CLOUDS WILL BE MORE
PREVALENT. FAVOR THE COOLER TEMP GUIDANCE TNGT AS WIND MAY BECOME
RATHER LGT FOR A WHILE TNGT WHILE IT VEERS TO THE SOUTH. WITH SOUTH
FLOW AND STRONG WAA THE ONLY LIMITING FACTOR FOR THE WARM UP ON
MONDAY WILL BE THE LENGTH OF THE SHORT LATE FALL DAY. GFS HAS BEEN
WARMING TEMPS ON DAY 2 TOO QUICKLY FOR A COUPLE OF MONTHS BUT IT IS
THE COOLEST OF THE TEMP GUIDANCE. WILL TREND A CATEGORY ABV GFS TEMP
GUIDANCE NW OH AND NEAR GUIDANCE ELSEWHERE...THEN BE A CATEGORY OR
TWO ABV GUIDANCE MON NGT AS SOUTH WIND SHOULD STAY UP.

&&

.LONG TERM (TUE THRU SAT)...
MADE NO CHANGES BEYOND WEDNESDAY PORTION OF FCST. NAM/WRF MODEL
SLOWER WITH FROPA TUES BUT GFS TIMING IS NORMALLY BETTER A COUPLE OF
DAYS OUT. WITH RELATIVELY WARM START TUE MORN HAVE A SHOT OF
GETTING TO 60  OR BETTER IN THE FAR EASTERN COUNTIES BEFORE FROPA.
WITH LACK OF GULF MOISTURE EXPECT A LIMITED BATCH OF SHOWERS WITH
FROPA AND NOT ENOUGH INSTABILITY FOR THUNDER. WILL TRY TO CLEAR THE
SHOWERS OUT TUESDAY NIGHT INTO WEDNESDAY EXCEPT THERE COULD
EVENTUALLY BE SOME LAKE EFFECT SHOWERS OF RAIN OR SNOW BY WED NIGHT
IN THE SNOWBELT. NO OTHER CHANGES. YESTERDAYS LONG TERN DISCUSSION
FOLLOWS...

COLD FRONT MOVES THROUGH TUESDAY AND TUESDAY EVENING. GFS/DIGEX AND
ECMWF ARE IN AGREEMENT. TEMPERATURES STAY WARM ENOUGH THAT IT WILL
ALL BE RAIN. THE MOISTURE IS A LITTLE HIGHER THIS MODEL RUN...40 TO
50 POPS WILL BE USED. THE MOISTURE HANGS AROUND INTO WEDNESDAY.
CONFIDENCE IN THAT IS LOWER...WILL GO WITH A 30 POP. AIRMASS IS
FAIRLY STABLE...LIFTED INDEX AROUND 2 AND TOTAL TOTALS LESS THAN 50.
HIGH PRESSURE RIDGE BUILDS IN FOR WEDNESDAY THROUGH FRIDAY AND THEN
THE DIGEX TRIES TO BRING A TROF IN FROM THE NORTHEAST ON SATURDAY
WHILE THE GFS TRIES TO KEEP THE RIDGE IN PLACE. AT THIS TIME WILL
KEEP IT DRY. GUIDANCE TEMPERATURES SEEM TO LINE UP WITH LOCAL
SCHEMES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...GALE WARNING LERI. LOW WATER ADVISORY WESTERN BASIN LERI.
PA...GALE WARNING LERI.
&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK/KIELTYKA
AVIATION...OUDEMAN
Hazardous weather outlook, Oct 29, 5:47 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EST SUN OCT 29 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-301100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
547 AM EST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
WINDS WILL CONTINUE TO DIMINISH TODAY BUT A GALE WARNING REMAINS
IN EFFECT ON LAKE ERIE. WIND GUSTS AS HIGH AS 40 MPH ARE STILL
POSSIBLE ALONG THE LAKE ERIE LAKESHORE FROM AROUND CLEVELAND EAST.

A FEW SNOW SHOWERS WILL OCCUR IN THE SNOWBELT EAST OF CLEVELAND
THIS MORNING. LITTLE OR NO ACCUMULATION IS EXPECTED IN MOST AREAS
BUT LOCALLY AN INCH OR TWO OF WET SNOW IS POSSIBLE INLAND FROM
LAKE ERIE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

KOSARIK

Nearby

Lakeshore Flood Statements in Pennsylvania, 2006Lakeshore Flood Statements in Ohio, 2006Every lakeshore flood statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.